Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: To Lamictal, Or Not To Lamictal Cyleilo

Posted by Viridis on April 22, 2004, at 22:25:05

In reply to To Lamictal, Or Not To Lamictal, posted by Cyleilo on April 20, 2004, at 12:30:29

I've found Lamictal a helpful adjunct to the other meds that I take (Klonopin and Adderall, mainly), and aside from slight activation at first had no problems at all. It seems to smooth out the rough edges, and I'll probably increase the dose (currently I'm at 100 mg/day).

Everyone's different, but I find it very gentle with no side effects. There is the rash issue, but doctors are so aware of this, and the titration schedule is so gradual, that it seems unlikely you'd run into problems as long as you watch carefully for any skin reaction and see a doctor immediately if anything pops up. This appears to be very rare and is mainly a problem in children.

I have a good friend who is bipolar I (classic "manic depression"), and he's benefitted tremendously from Lamictal. I have mood issues, but not as severe (although the depression can be awful) and Lamictal seems to help avoid the crashes. I can't tolerate the "standard" antidepressants I've tried (Prozac, Zoloft, Wellbutrin, etc.) at all, yet Lamictal is very different. My pdoc was leery about it at first but now says he's seen wonderful results in some of his patients and is very excited about this med. I really think it's worth a try.

Good luck!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[339006]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Viridis thread:338100
URL: http://www.dr-bob.org/babble/20040417/msgs/339006.html